Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 19, 1996, 8:15 PM CDT for Jefferson County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1996, 8:15 PM CDT (01:15 UTC)
- Expired
- Apr 19, 1996, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Jefferson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:15 PM CDT | Hail 0.75 | Scheller, IL | |
| Apr 19, 8:30 PM CDT | Thunderstorm Wind | Bonnie, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 200115 TORPAH ILC081-200200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 815 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ILLINOIS ...SOUTHERN JEFFERSON COUNTY A POSSIBLE TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR BONNIE ILLINOIS BY 825 PM. AT 812 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO 25 MILES NORTH OF MARION NEAR SESSER. MOVEMENT WAS EAST AT 40 MPH. MOTH BALL SIZE HAIL WAS REPORTED WITH THIS STORM BY EMERGENCY MANAGERS WHEN THE STORM MOVED THROUGH CUTLER...ABOUT 8 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. SPODEN &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 12:22 PM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, Apr 19, 12:22 PM CDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1215 PM CDT FRI APR 19 1996 16Z SFC MAP HAD LOW PRESSURE JUST WEST OF MKC WITH WRM FRONT INTO CNTRL MO AND NE AR. DEW POINTS WELL ABOVE 60F ACROSS CWA. VIS 1KM LOOP FROM NSAT SHOWS RAPID CLEARING OVER ARKANSAS...WITH BACK EDGE OF LOW CLOUDS RACING NE FROM MO BOOTHEEL / WRN TN & NE AR. CONWAY MO PROFILER SHOWS WINDS UP TO 50KT AT 2 1/2 KM (8K FT) AS NOSE OF 7H SW JET MAY BE RIPPING INTO WRN MO. ADAP AT 16Z HAD CAP OVER 1 TO 2.5 DEG C OVER CWA...AND SFC PARCEL LIS OF -4 TO -5. BASED PLACEMENT OF OVERALL FEATURES ON ETA 12Z. SFC LOW SHOULD TRACK ACROSS NRN MO TO NEAR IRK BY EVENING...WITH ASSOC CD FRONT/DRYLINE INTO CNTRL MO. LOW-LVL JET AXIS TO SHIFT E OVR CWA BY THIS TIME AND STRENGTHEN THE VERTICAL SPEED SHEAR. AIRMASS WILL DESTABILIZE RAPIDLY AND FURTHER WITH SUNS APPEARANCE THIS AFTN...WITH CAPES 2K-3K LIKELY AND LIS -7 OR LOWER PER ETA. AT SAME TIME SRH VALUES FCST 200-300. SVR WX THREAT QUITE REAL THIS AFTN AS SET UP QUITE DIFFERENT FROM THUR'S QUIET DAY. COLD FRONT TO SLOW ITS MOVEMENT TONIGHT...AND BE ALONG A LINE FROM ROUGHLY EVV-PAH-JBR BY 12Z SAT AS WAVE DVLPS IN NE TX AND FRONT BEGINS TO PARALLEL UPR FLOW. THUS CHC FOR THUNDERSTORMS MAY CONT TONIGHT...THEN MAINLY IN SOUTHERN AND EASTERN SECTIONS OF CWA AS FRONT STALLS AND BEST INSTABILITY AXIS SETS UP E OF A LINE FROM SDF-HOP-LIT. SO TOMORROW AFTN MAY BE QUIET IN SRN IL AND SE MO ESP BY MIDDAY INTO THE AFTERNOON. WENT CLOSE TO GUID NOS AS THEY ARE IN FAIRLY GOOD AGREEMENT. AREA LOWS HIGHS POPS WRN KY 60-65 MID 70S 55 SE MO NEAR 60 MID 70S 53 SRN IL LOW 60S MID 70S 63 SW IN 60-65 MID 70S 64 HOP/OWB/ MID 60S NEAR 70 47 MADISONVILLE NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:24 PM CDT | Tornado Warning | PAH | Jackson, Perry | 51 min |
| Apr 19, 8:00 PM CDT | Tornado Warning | PAH | Franklin | 45 min |
| Apr 19, 8:46 PM CDT | Tornado Warning | PAH | Hamilton, Wayne | 44 min |
| Apr 19, 8:53 PM CDT | Tornado Warning | PAH | Jackson | 52 min |
| Apr 19, 9:10 PM CDT | Tornado Warning | PAH | Jefferson | 50 min |
| Apr 19, 9:20 PM CDT | Tornado Warning | PAH | Edwards, Wayne, White | 40 min |
| Apr 19, 9:43 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 47 min |
| Apr 19, 9:53 PM CDT | Tornado Warning | PAH | Wabash | 52 min |
| Apr 19, 10:30 PM CDT | Tornado Warning | PAH | Saline, Williamson | 60 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.